Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 182, NWS Jackson, MS

June 9, 20154 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2015, 3:51 PM CDT for 4 counties in Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2015, 3:51 PM CDT (20:51 UTC)
Expired
Jun 9, 2015, 4:45 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Claiborne County, MS, Copiah County, MS, Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2023 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS54 KJAN 092051
SVRJAN
MSC021-029-049-149-092145-
/O.NEW.KJAN.SV.W.0182.150609T2051Z-150609T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  EASTERN CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
  CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  SOUTHWESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 351 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR OAK RIDGE TO NEAR BARLOW...MOVING SOUTHWEST AT
  10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DENTVILLE AROUND 355 PM CDT.
  PEYTON AROUND 445 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3179 9085 3183 9084 3183 9087 3228 9095
      3232 9090 3237 9087 3238 9088 3251 9074
      3238 9057 3189 9048 3179 9075 3178 9084
TIME...MOT...LOC 2051Z 038DEG 9KT 3245 9074 3190 9064 

HAIL...1.00IN
WIND...60MPH
 
$$

BYB
3 follow-up statements
102 
WWUS54 KJAN 092109
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT TUE JUN 9 2015

MSC021-029-049-149-092145-
/O.CON.KJAN.SV.W.0182.000000T0000Z-150609T2145Z/
COPIAH MS-CLAIBORNE MS-WARREN MS-HINDS MS-
409 PM CDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN COPIAH...NORTHEASTERN CLAIBORNE...CENTRAL WARREN AND
SOUTHWESTERN HINDS COUNTIES...

AT 408 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OAK RIDGE TO NEAR BARLOW...MOVING SOUTHEAST AT 10
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  DENTVILLE AROUND 415 PM CDT.
  EDWARDS AROUND 445 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3181 9069 3183 9071 3204 9091 3228 9095
      3232 9090 3237 9087 3238 9088 3245 9080
      3247 9074 3243 9064 3238 9057 3189 9048
TIME...MOT...LOC 2108Z 315DEG 10KT 3243 9073 3188 9063 

HAIL...1.00IN
WIND...60MPH
 
$$

BYB
829 
WWUS54 KJAN 092124
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT TUE JUN 9 2015

MSC021-029-049-149-092145-
/O.CON.KJAN.SV.W.0182.000000T0000Z-150609T2145Z/
COPIAH MS-CLAIBORNE MS-WARREN MS-HINDS MS-
424 PM CDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN COPIAH...NORTHEASTERN CLAIBORNE...SOUTHEASTERN
WARREN AND SOUTHWESTERN HINDS COUNTIES...

AT 423 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BOVINA TO NEAR BARLOW...AND ARE NEARLY
STATIONARY.
 
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN COPIAH...NORTHEASTERN CLAIBORNE...SOUTHEASTERN WARREN
AND SOUTHWESTERN HINDS COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3203 9090 3234 9080 3235 9056 3189 9048
      3181 9069 3183 9071
TIME...MOT...LOC 2123Z 341DEG 2KT 3232 9070 3186 9068 

HAIL...0.75IN
WIND...60MPH
 
$$

BYB
484 
WWUS54 KJAN 092143
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT TUE JUN 9 2015

MSC021-029-049-149-092152-
/O.EXP.KJAN.SV.W.0182.000000T0000Z-150609T2145Z/
COPIAH MS-CLAIBORNE MS-WARREN MS-HINDS MS-
443 PM CDT TUE JUN 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COPIAH...
NORTHEASTERN CLAIBORNE...SOUTHEASTERN WARREN AND SOUTHWESTERN HINDS
COUNTIES WILL EXPIRE AT 445 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.

LAT...LON 3203 9090 3234 9080 3235 9056 3189 9048
      3181 9069 3183 9071
TIME...MOT...LOC 2142Z 038DEG 9KT 3232 9070 3186 9068 

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:44 AM CDT, 12 hours 7 minutes earlier.

Area forecast discussion, Jun 9, 3:44 AM CDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
344 AM CDT TUE JUN 9 2015

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...AFTER A BIT OF A LULL
IN ACTIVITY LAST NIGHT, AN MCS DEVELOPED NEAR THE MS/TN BORDER AND
HAS BEEN PROPAGATING SOUTHWARD, ANCHORED BY AN MCV NEAR THE GOLDEN
TRIANGLE AS OF 08Z. OVER THE PAST FEW HOURS, THIS COMPLEX HAS BEEN
PRIMARILY OUTFLOW DOMINANT, WITH THE STRONGEST CORES NOTED ON RADAR
BEHIND THE OUTFLOW BOUNDARY. NEVERTHELESS, SOME WIND GUSTS ARE STILL
REACHING THE GROUND, AS PER AWOS GUST OBS IN THE 20-30 KT RANGE.

HIGH-RES GUIDANCE HAS GENERALLY HAD A VERY POOR HANDLE ON THE
CURRENT CONVECTIVE ACTIVITY, BUT WITH MLCAPES IN THE 1000-2000 J/KG
PER LATEST SPC MESOANALYSIS, IT SEEMS PLAUSIBLE FOR THIS COMPLEX TO
CONTINUE INTO AT LEAST PART OF THE MORNING. THOUGH AMBIENT DEEP
LAYER SHEAR IS BECOMING LESS FAVORABLE FOR POTENT UPDRAFTS AND THE
THREAT OF SEVERE WEATHER WILL BECOME LESS LIKELY WITH TIME.

THE MAIN UPPER TROUGH AND SHORTWAVE WILL BE PULLING AWAY FROM THE
AREA TODAY AND THE SURFACE FRONT WILL CONTINUE TO WASH OUT WITH THE
LOSS OF UPPER LEVEL SUPPORT. NEVERTHELESS, THERE WILL STILL BE
LINGERING OUTFLOW FROM THIS AM'S CONVECTION, A RATHER MOIST AIRMASS,
AND MODERATE INSTABILITY (ASSUMING CLOUD DEBRIS DOESN'T INTERRUPT
INSOLATION THROUGH THE ENTIRE DAY). THIS SHOULD ALLOW FOR ADDITIONAL
DEVELOPMENT THROUGH THE DAY INTO THE EVENING, ESPECIALLY ALONG AND
SOUTH OF I-20. THE SETUP ON WEDNESDAY WILL BE SIMILAR, WITH SUBTLE
UPPER TROUGHING OVER THE REGION AND RELATIVELY WEAK DISTURBANCES
PASSING THROUGH. ACTIVITY IS EXPECTED TO BE MORE DIURNAL IN NATURE,
WITH A MORE SUBSTANTIAL DROPOFF IN ACTIVITY HEADING INTO WED NIGHT.
/DL/

.LONG TERM...THURSDAY THROUGH MONDAY...AT THE BEGINNING OF THE
PERIOD DEEP TROPICAL MOISTURE WILL BE IN PLACE AS PW VALUES WILL BE
NEAR 2 INCHES. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE THE MOIST FEED
WITH LOW TO MID 70S DEWPOINTS. MID LEVEL FLOW PATTERN WILL BE LIGHT
AND DISORGANIZED WITH A WEAK LOW OVER THE NORTHERN GULF OF MEXICO.

WITH THIS SETUP EXPECT A GREATER THAN NORMAL COVERAGE OF DIURNALLY
DRIVEN CONVECTION TO DOMINATE THROUGH THE EARLY TO MIDDLE PORTION OF
THIS TIME PERIOD. INCREASED MOISTURE/RAINFALL WILL ALSO MAKE FOR
NARROW DIURNAL TEMP RANGES WITH MINS IN THE LOWER 70S AND HIGHS NEAR
90 AND AN OVERALL VERY MUGGY FEEL TO THE AIR. WEAK STEERING ALOFT
WILL ALLOW FOR SLOW STORM MOVEMENTS AND LOCALLY HEAVY RAINFALL.

BY LATE WEEKEND INTO MONDAY...INCREASED RIDGING FROM THE EAST WILL
BEGIN DRYING/WARMING THE COLUMN. THUS...EXPECT CONVECTIVE COVERAGE
TO BEGIN LESSENING IN THE EAST AND MAX TEMPS TO BE A FEW DEGREES
WARMER./26/

&&

.AVIATION...A LINE OF SHRA/TSRA WILL PUSH SOUTHWARD FROM GLH/GWO/GTR
TOWARD THE HKS/JAN/MEI THIS MORNING. BRIEF VISBY/CIG REDUCTIONS WILL
OCCUR IN HEAVIER SHOWERS. PATCHY AREAS OF GROUND FOG AND LOW CIGS
CANNOT BE RULED OUT AT A FEW SITES TOWARD DAYBREAK THIS MORNING, BUT
ANY FLIGHT CATEGORY REDUCTIONS ARE EXPECTED TO BE BRIEF. LATER ON
TODAY...ADDITIONAL SCATTERED SHRA/TSRA WILL BE POSSIBLE THROUGH THE
DAY, WITH THE GREATEST PROBABILITY FOR CONVECTIVE ACTIVITY AT
TERMINALS ALONG AND SOUTH OF I-20. OUTSIDE OF THE STORMS, VFR
CONDITIONS ARE EXPECTED TO PREVAIL. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       89  71  89  70 /  55  37  36  19
MERIDIAN      87  68  88  69 /  62  38  41  23
VICKSBURG     90  70  90  70 /  55  29  32  15
HATTIESBURG   88  70  88  71 /  68  41  52  35
NATCHEZ       88  72  88  70 /  55  34  42  22
GREENVILLE    92  71  92  69 /  31  15  16  10
GREENWOOD     89  70  90  69 /  36  17  22  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/26/DL
Hazardous weather outlook, Jun 9, 1:41 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT TUE JUN 9 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>043-047-048-053-054-059>062-101845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-LINCOLN-
141 PM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE
AFTERNOON. CONDITIONS HAVE BECOME FAVORABLE FOR A FEW STORMS TO
POTENTIALLY BECOME SEVERE...WITH DAMAGING WINDS TO 60 MPH THE
PRIMARY SEVERE WEATHER RISK. LOCALIZED FLOODING DUE TO TRAINING OF
STORMS OVER THE SAME AREAS IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ029>033-037>039-044>046-049>052-055>058-063>066-072>074-101845-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-
JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
141 PM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 9, 2:28 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT TUE JUN 9 2015

ARZ074-092000-
ASHLEY AR-
228 PM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ASHLEY COUNTY UNTIL
300 PM CDT...

AT 228 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR FOUNTAIN HILL...OR 11 MILES NORTHWEST OF HAMBURG...MOVING
SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FOUNTAIN HILL AROUND 235 PM CDT.
  OLD MILO AROUND 240 PM CDT.
  HAMBURG AROUND 300 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3329 9200 3330 9198 3333 9198 3335 9199
      3335 9197 3337 9197 3338 9196 3339 9199
      3340 9197 3340 9180 3330 9162 3318 9197
      3328 9202
TIME...MOT...LOC 1928Z 312DEG 14KT 3335 9192

CME
Special weather statement, Jun 9, 2:28 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT TUE JUN 9 2015

MSZ042-043-048-092015-
YAZOO MS-HINDS MS-MADISON MS-
228 PM CDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL AFFECT MADISON...SOUTHEASTERN YAZOO AND
NORTH CENTRAL HINDS COUNTIES UNTIL 315 PM CDT...

AT 228 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEWPORT TO NEAR
BROWNSVILLE...AND MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  POCAHONTAS AND CAMDEN AROUND 250 PM CDT.
  CLINTON AROUND 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3259 8982 3259 8984 3258 8986 3257 8987
      3256 8989 3254 8989 3249 8996 3248 9002
      3244 9004 3244 9007 3242 9006 3222 9036
      3251 9049 3288 8993 3288 8973 3265 8973
TIME...MOT...LOC 1928Z 324DEG 11KT 3290 8978 3250 9038

BYB
Special weather statement, Jun 9, 2:36 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT TUE JUN 9 2015

LAZ024-092000-
CATAHOULA LA-
236 PM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATAHOULA PARISH
UNTIL 300 PM CDT...

AT 236 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MAYNA...OR NEAR LARTO. THIS STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MAYNA AROUND 300 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3153 9201 3161 9195 3149 9180 3147 9180
      3143 9174 3144 9181 3149 9183 3150 9185
      3147 9186 3142 9185 3140 9182 3140 9179
      3139 9178 3137 9181 3137 9185 3134 9187
      3131 9192 3139 9201
TIME...MOT...LOC 1936Z 225DEG 2KT 3143 9194

BYB
Special weather statement, Jun 9, 2:50 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT TUE JUN 9 2015

MSZ040-047-092030-
WARREN MS-ISSAQUENA MS-
250 PM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ISSAQUENA AND
NORTHEASTERN WARREN COUNTIES UNTIL 330 PM CDT...

AT 250 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR REDWOOD...MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  REDWOOD AROUND 315 PM CDT.
  OAK RIDGE AROUND 320 PM CDT.
  FLOWERS AND BOVINA AROUND 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3261 9089 3265 9072 3264 9070 3263 9069
      3262 9072 3262 9069 3259 9069 3259 9067
      3238 9062 3237 9064 3235 9069 3235 9070
      3229 9089 3235 9089 3237 9087 3237 9089
TIME...MOT...LOC 1950Z 341DEG 11KT 3257 9076

CME
Special weather statement, Jun 9, 3:06 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT TUE JUN 9 2015

MSZ048-092030-
HINDS MS-
306 PM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS COUNTY UNTIL
330 PM CDT...

AT 305 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DRY GROVE...OR 13 MILES NORTHWEST OF CRYSTAL SPRINGS...MOVING
SOUTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DRY GROVE AROUND 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3205 9063 3217 9065 3222 9045 3205 9034
TIME...MOT...LOC 2005Z 342DEG 8KT 3213 9053

BYB
Special weather statement, Jun 9, 3:35 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT TUE JUN 9 2015

MSZ048-053-054-092100-
COPIAH MS-HINDS MS-CLAIBORNE MS-
335 PM CDT TUE JUN 9 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
COPIAH...EAST CENTRAL CLAIBORNE AND SOUTHWESTERN HINDS COUNTIES
UNTIL 400 PM CDT...

AT 334 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ABOUT 16 MILES WEST OF CRYSTAL SPRINGS...MOVING SOUTH
AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS ACTIVITY.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DENTVILLE AROUND 355 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3196 9083 3211 9071 3208 9050 3187 9053
TIME...MOT...LOC 2034Z 013DEG 10KT 3204 9063

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:21 PM CDTSpecial Weather StatementJANHolmes24 min
Jun 9, 1:22 AM CDTSpecial Weather StatementJANClay23 min
Jun 9, 1:53 AM CDTSpecial Weather StatementJANBolivar52 min
Jun 9, 2:12 AM CDTSpecial Weather StatementJANWebster48 min
Jun 9, 2:27 AM CDTSpecial Weather StatementJANLeake48 min
Jun 9, 2:29 AM CDTSpecial Weather StatementJANLowndes46 min
Jun 9, 2:44 AM CDTSpecial Weather StatementJANBolivar46 min
Jun 9, 2:55 AM CDTSpecial Weather StatementJANChoctaw, Winston50 min
Jun 9, 3:27 AM CDTSpecial Weather StatementJANLeake, Neshoba48 min
Jun 9, 3:32 AM CDTFlash Flood WarningJANLeake3 hr
Jun 9, 3:33 AM CDTSpecial Weather StatementJANCarroll42 min
Jun 9, 4:03 AM CDTFlash Flood WarningJANCarroll, Leflore3 hr
Jun 9, 4:06 AM CDTSpecial Weather StatementJANHolmes39 min
Jun 9, 4:13 AM CDTSpecial Weather StatementJANNeshoba47 min
Jun 9, 4:31 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo59 min
Jun 9, 5:16 AM CDTSpecial Weather StatementJANSimpson29 min
Jun 9, 5:26 AM CDTFlash Flood WarningJANJefferson Davis, Lawrence, Simpson3 hr
Jun 9, 5:54 AM CDTSpecial Weather StatementJANLawrence36 min
Jun 9, 6:23 AM CDTFlash Flood WarningJANJefferson Davis, Lawrence2 hr
Jun 9, 6:29 AM CDTSpecial Weather StatementJANJones46 min
Jun 9, 6:38 AM CDTSpecial Weather StatementJANSmith37 min
Jun 9, 6:53 AM CDTSpecial Weather StatementJANMarion37 min
Jun 9, 7:01 AM CDTSpecial Weather StatementJANLincoln44 min
Jun 9, 7:43 AM CDTFlash Flood WarningJANLawrence, Lincoln2 hr
Jun 9, 7:47 AM CDTSpecial Weather StatementJANMarion28 min
Jun 9, 8:27 AM CDTAreal Flood WarningJANJefferson Davis, Lawrence, Simpson3 hr
Jun 9, 10:53 AM CDTSpecial Weather StatementJANFranklin37 min
Jun 9, 1:05 PM CDTSpecial Weather StatementJANHinds40 min
Jun 9, 1:49 PM CDTSpecial Weather StatementJANYazoo26 min
Jun 9, 2:45 PM CDTSevere Thunderstorm WarningJANCopiah45 min
Jun 9, 2:50 PM CDTSpecial Weather StatementJANWarren40 min
Jun 9, 2:54 PM CDTSevere Thunderstorm WarningJANWarren36 min
Jun 9, 2:55 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott50 min
Jun 9, 2:59 PM CDTSevere Thunderstorm WarningJANIssaquena46 min
Jun 9, 3:06 PM CDTSpecial Weather StatementJANHinds24 min
Jun 9, 3:35 PM CDTSpecial Weather StatementJANClaiborne25 min
Jun 9, 4:00 PM CDTSpecial Weather StatementJANScott15 min
Jun 9, 4:01 PM CDTSpecial Weather StatementJANSharkey29 min
Jun 9, 4:31 PM CDTFlash Flood WarningJANClaiborne, Copiah, Hinds, Warren3 hr
Jun 9, 4:36 PM CDTSpecial Weather StatementJANHinds24 min
Jun 9, 4:47 PM CDTSpecial Weather StatementJANClaiborne, Hinds43 min
Jun 9, 5:12 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.